Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 47, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 4, 2022, 4:39 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2022, 4:39 PM EDT (20:39 UTC)
- Expired
- May 4, 2022, 5:02 PM EDT
- In force
- 23 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 87 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
010
WUUS52 KMFL 042039
SVRMFL
FLC011-099-042130-
/O.NEW.KMFL.SV.W.0047.220504T2039Z-220504T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
439 PM EDT Wed May 4 2022
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northern Broward County in southeastern Florida...
Southeastern Palm Beach County in southeastern Florida...
* Until 530 PM EDT.
* At 438 PM EDT, a severe thunderstorm was located near Mission Bay,
or 9 miles north of Coral Springs, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach and
Delray Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2633 8040 2654 8026 2645 8006 2625 8007
TIME...MOT...LOC 2038Z 291DEG 8KT 2641 8028
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GR1 follow-up statement
388
WWUS52 KMFL 042102
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
502 PM EDT Wed May 4 2022
FLC011-099-042112-
/O.CAN.KMFL.SV.W.0047.000000T0000Z-220504T2130Z/
Broward FL-Palm Beach FL-
502 PM EDT Wed May 4 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 2633 8040 2654 8026 2645 8006 2625 8007
TIME...MOT...LOC 2059Z 291DEG 8KT 2639 8022
$$
GRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:56 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 4, 2:56 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Miami FL 256 PM EDT Wed May 4 2022 .SHORT TERM (Rest of Today through Thursday)... An amplified short-wave trough sits along the western Atlantic waters near South Florida, while an upper ridge of high pressure builds in from the Gulf of Mexico. Synoptic flow is relatively light, with prevailing west/northwesterly winds from 850-300 hPa. This weak large-scale flow in conjunction with sufficient differential heating between the interior and coast should allow for sea-breeze development today along both Atlantic and Gulf coastlines. While the synoptic environment is neutral or even perhaps slightly unfavorable for convective development today, the mesoscale environment suggests that a few strong thunderstorms could develop today. Cool upper level temperatures (-11/-12 at 500 hPa), steepened low/mid level lapse rates, and enhanced low-level moisture convergence may allow for a few overachieving thunderstorms today. The primary hazards of concern would be strong wind gusts and small hail. PW of 1.6 inches also indicates a fairly moist atmospheric profile, and thus localized flooding could occur over isolated locations where storms are slow to move. Most activity should be focused over the interior today, however competing steering flows may allow a few thunderstorms to graze metropolitan locations today. Activity is diurnally driven, and thus convection should wane shortly after sunset. For tomorrow, the aforementioned upper ridge will progress eastward, inducing synoptic-scale subsidence over much of the region. This should quell most storm activity, and modest east/southeasterly boundary layer winds suggest that any developing activity would reside over the interior. Impacts for tomorrow should be limited to occasional lightning strikes and locally gusty winds. Temperatures remain near seasonable conditions, perhaps a degree or two above average for this time of year. Maximum temperatures should reach the mid/upper 80s along the coasts, and upper 80s/lower 90s for the interior. Mild overnight temperatures will be observed, with temperatures in the upper 60s/lower 70s for the interior and coastal regions respectively. .LONG TERM (Thursday Night through Wednesday)... An area of high pressure will continue to dominate the weather pattern over South Florida through the end of the week bringing mainly dry conditions to the region during this time frame. The only exception to this may be across the Lake Okeechobee region during the afternoon on Friday as an isolated shower may develop where the sea breezes interact with each other. At the same time a deep area of low pressure will continue moving through the Midwest and Ohio Valley. A cold front associated with this system will push through the southeastern portion of the country and towards the Florida Peninsula during this time frame. This will allow for the wind flow to shift to more of a southwesterly direction on Friday which will bring in warmer temperatures to the region. High temperatures on Friday will generally range from the upper 80s across the east coast metro areas to the lower 90s across the interior and the Lake Okeechobee region. For Saturday and Sunday, this frontal boundary will continuing moving southward towards the area. With moisture advection continuing out ahead of the front, the chance of showers and thunderstorms will begin to increase from north to south later in the day on Saturday and throughout the day on Sunday. The latest model guidance is slowly starting to come into agreement in pushing the frontal boundary through the area. However, there still remains timing differences between the GFS and the ECMWF with the ECMWF being the slower of the solutions. This keeps the uncertainty high for Sunday into Monday in regards to the chances of showers and thunderstorms as the front could be just to the south of the area, or stalled out right over South Florida. If the front moves through faster, a drier air mass will move into the region later on Sunday and into early next week. If the frontal boundary takes its time, the chances of showers and thunderstorms will linger across the region through Sunday and Monday. Right now the current forecast takes a blend of the models and keeps higher chances of showers and thunderstorms in place for Sunday, while starting to bring in drier air to South Florida on Monday and Tuesday. This will continue to be monitored as the week progresses. && .AVIATION(18Z TAFS)... VFR conditions will generally prevail across the terminals; however periods of MVFR/IFR under showers/thunderstorms are possible as sea breezes move inland. Generally E/ESE winds should prevail at all Atlantic terminals, and westerly over APF with the Gulf breeze. VFR conditions return with light/variable surface winds this evening and through the overnight hours, as convection wanes after sunset. && .MARINE... Light easterly flow may become variable at times over the local waters. Sufficient moisture may allow for scattered thunderstorms to develop over the Atlantic waters and Lake Okeechobee region this afternoon. Some potential hazards with strong thunderstorms are: strong gusty winds, frequent cloud-to-water lightning, waterspouts, and locally elevated seas. Outside of showers and thunderstorms, marine conditions will be generally benign. && .BEACHES... A high risk of rip currents continues for Palm Beach county for the rest of this afternoon into this evening with a moderate risk of rip currents remaining for Miami Dade and Broward counties. The risk for rip currents will diminish by tomorrow, as the easterly flow becomes reduced with time. && .PRELIMINARY POINT TEMPS/POPS... Miami 74 88 75 89 / 30 10 10 10 West Kendall 70 89 71 90 / 20 20 10 10 Opa-Locka 72 89 73 90 / 30 10 10 10 Homestead 72 87 73 87 / 20 10 10 10 Fort Lauderdale 73 86 75 87 / 20 10 10 10 N Ft Lauderdale 72 86 73 87 / 20 10 10 10 Pembroke Pines 71 88 73 90 / 20 10 10 10 West Palm Beach 70 87 71 88 / 10 10 0 10 Boca Raton 71 87 73 89 / 10 10 0 10 Naples 72 89 75 89 / 10 10 0 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168. AM...None. GM...None. && Tonight/Thursday and Aviation/Marine...SRB Thursday Night through Wednesday...CWC Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, May 4, 3:56 PM EDT, 43 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 356 PM EDT Wed May 4 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 051400- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 356 PM EDT Wed May 4 2022 ...A Few Strong Thunderstorms Possible Today... ...A High Risk of Rip Currents Palm Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered showers and thunderstorms will continue into the evening hours, with the greatest coverage expected over interior portions of South Florida including western portions of the east coast metro. Wind: Strong wind gusts are possible within the most robust thunderstorm activity today. Hail: Small hail will be possible with strong thunderstorms that are able to develop today. Rip Currents: A high risk for rip currents remains for the coast of Palm Beach County. Visibility: Patchy Fog will be possible tonight primarily over interior portions of South Florida .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated showers and storms will be possible late this week into the weekend, but activity is not expected to be particularly strong at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 4, 2:48 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Miami FL
248 PM EDT Wed May 4 2022
FLZ067-041915-
Inland Palm Beach County FL-
248 PM EDT Wed May 4 2022
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 315 PM EDT...
At 246 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles north of Lion Country Safari Park, or
13 miles east of Canal Point, moving east southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wellington, Royal Palm Beach, Lion Country Safari Park, Loxahatchee
Groves, The Acreage and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2665 8021 2665 8053 2696 8059 2696 8033
TIME...MOT...LOC 1846Z 285DEG 15KT 2683 8040
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
GRSpecial weather statement, May 4, 3:16 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Miami FL
316 PM EDT Wed May 4 2022
FLZ067-068-041945-
Inland Palm Beach County FL-Metro Palm Beach County FL-
316 PM EDT Wed May 4 2022
...A strong thunderstorm will impact portions of central Palm Beach
County through 345 PM EDT...
At 315 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Lion Country Safari Park, or 12 miles east
of Belle Glade, moving south at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wellington, Royal Palm Beach, Lion Country Safari Park, Loxahatchee
Groves, The Acreage and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2680 8060 2684 8030 2659 8019 2652 8054
TIME...MOT...LOC 1915Z 344DEG 13KT 2673 8047
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
GRSpecial weather statement, May 4, 3:43 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Miami FL
343 PM EDT Wed May 4 2022
FLZ067-068-042030-
Inland Palm Beach County FL-Metro Palm Beach County FL-
343 PM EDT Wed May 4 2022
...A strong thunderstorm will impact portions of central Palm Beach
County through 430 PM EDT...
At 343 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Lion Country Safari Park, or 12 miles west
of Wellington, moving south at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wellington, Lion Country Safari Park, Loxahatchee NWR and Loxahatchee
Groves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2669 8058 2675 8031 2649 8016 2640 8051
TIME...MOT...LOC 1943Z 343DEG 10KT 2667 8046
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
GRSpecial weather statement, May 4, 3:51 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Miami FL
351 PM EDT Wed May 4 2022
FLZ067-071-072-172-042030-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Inland Palm Beach County FL-
351 PM EDT Wed May 4 2022
...A strong thunderstorm will impact portions of northern Broward and
southern Palm Beach Counties through 430 PM EDT...
At 351 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 7 miles west of Parkland, or 8 miles northwest
of Coral Springs, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Davie, Plantation,
Sunrise, Tamarac, Margate, Lauderhill, Weston, Oakland Park, North
Lauderdale, Lauderdale Lakes, Parkland, Wilton Manors,
Broadview-Pompano Park, Village Park, Sawgrass Mills Mall, Palm Aire
and Twin Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2638 8046 2642 8032 2616 8015 2609 8037
TIME...MOT...LOC 1951Z 160DEG 9KT 2634 8037
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GRSpecial weather statement, May 4, 4:18 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Miami FL
418 PM EDT Wed May 4 2022
FLZ067-068-071-072-168-172-042045-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
418 PM EDT Wed May 4 2022
...A strong thunderstorm will impact portions of northern Broward and
southeastern Palm Beach Counties through 445 PM EDT...
At 418 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Loxahatchee NWR, or 11 miles southwest of
Wellington, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Delray
Beach, Wellington, Lighthouse Point, Coconut Creek, Parkland,
Loxahatchee NWR, Mission Bay, Boca Pointe, Boca Del Mar, Hamptons At
Boca Raton, Whisper Walk, Godfrey Road, Kings Point, Fau South
Campus, Aberdeen and Boca West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2659 8043 2666 8016 2629 8009 2628 8037
TIME...MOT...LOC 2018Z 340DEG 10KT 2650 8035
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GRSpecial weather statement, May 4, 4:32 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Miami FL
432 PM EDT Wed May 4 2022
FLZ071>074-042100-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
432 PM EDT Wed May 4 2022
...A strong thunderstorm will impact portions of north central
Miami-Dade and southern Broward Counties through 500 PM EDT...
At 432 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Intersection Krome And U.S. 27, or near
Miramar. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hialeah, Pembroke Pines, Miramar, Miami Gardens, Miami Lakes, Hialeah
Gardens, Opa-Locka, Medley, Intersection Krome And U.S. 27, Palm
Springs North, Country Club and Pennsuco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2598 8049 2603 8033 2591 8026 2587 8041
TIME...MOT...LOC 2032Z 313DEG 4KT 2596 8041
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
GRThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:48 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| May 4, 3:16 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| May 4, 3:43 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| May 4, 3:51 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| May 4, 4:18 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| May 4, 4:32 PM EDT | Special Weather Statement | MFL | Broward | 28 min |
| May 4, 5:45 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| May 4, 6:04 PM EDT | Special Weather Statement | MFL | Collier | 41 min |
| May 4, 6:11 PM EDT | Special Weather Statement | MFL | Broward | 34 min |
| May 4, 6:37 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 23 min |
| May 4, 7:27 PM EDT | Special Weather Statement | MFL | Collier | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.